Be Prepared in Case of an Overdose.
Death from opiate overdose is occurring at an alarming rate right here in Western New York. We believe that being prepared is an important step in preventing death from an overdose.
When someone you love is abusing opiates you might feel powerless. And if the person refuses to get help, you might be fearful that this person might die of an overdose. However, with the necessary training, you can be prepared in case of an emergency.
Horizon has FREE Opiate Overdose Prevention Kits and Training Sessions to help give opiate users a small safety net while simultaneously empowering family and friends.
Please also visit the below websites to access additional resources and information about Narcan.
Opiate Overdose Prevention Toolkit
For more information or to set up an individual training by appointment please contact Sarah Just at (716) 831-2700.
Frequently Asked Questions:
What happens during an opiate overdose?
An overdose from opiates, such as heroin or Oxycodone generally happens over the course of one to three hours. During this time, the drug suppresses the urge to breathe; therefore, the breathing and heartbeat of the victim can eventually stop.
What is Narcan?
Narcan or Naloxone is a drug used to counter the effects of opiate overdose. Naloxone is specifically used to counteract life-threatening depression of the central nervous system and respiratory system. It can be administered easily through a nasal spray.
How do I get an opiate overdose training kit?
You must first complete the necessary training. At the end of training, you will receive a kit. The kit contains gloves, alcohol wipes, a face shield for rescue breathing, a prescription for naloxone (Narcan), a certification form and an information sheet.
Who should take the course?
Trainings are open to the public. Teachers, parents, grandparents, friends and anyone who is or may be impacted by addiction should consider taking this course. Education is a positive step forward in helping to turn this epidemic around.
Can I really save someone’s life?
Yes! In the training we review the signs of an overdose, the steps you should take if an emergency occurs, how to administer Narcan, information regarding the 9-1-1 Good Samaritan Law, and more about addiction and emergency situations.
Can I set up a presentation or training for our community group or school?